Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
Question: Second opinion - chest infection
|gr1701 - Thu Mar 10, 2005 6:22 am||
About 3 years ago I had some bouts of diziness (as in faint, not room spinning) I never actually fell over, just had spells of feeling that I would.
I had check on ears and BP (which was a little high but put down to White Coat Syndrome after 24 hour monitor) and I was tentatively diagnosed with 'Menieres'
These symptoms thankfully decreased. Then abiut a year ago tey returned while on holiday, not as bad but noticable.
Then about 10 months ago I started to experience some chest pains for a couple of weeks and then I had one night of absolute agony. My chest was 'tight' (middle of chest) and my breathing felt a little heavy and laboured. There were however no pains on left arm/shoulder or back (Thankfully!).
I went to see the doctor the next day after a horrible night and he could find nothing wrong with an initial diagnosis - possible it was a stomach ulcer. However, I went to see another doctor who gave me an ECG (trace) which was okay but had one part of the tract that was a little high - he said it may be pressure on my heart.
I then went to see a cardiologist who said it may be an infection and he gave me an echo and said that he believed that I had a viral infection in my paracardium and it had put pressure on my heart and bruised it slightly.
This all took about 4 weeks.
While I am now much better, I still get some chest pains and a sudden 'stitch' pain either down the lower left of my 'left pec' or to its right. The menieres is occasional but currently in remision (and long may it be).
I was just wondering if there was any advise of if I should get checked out again or if there is any medication I could ask about (I have not taken any meds for this at all). The 'natural shop' suggested bee propigate I think, supposed to be a natural antibiotic but needs to see a docotr before taking if have chest problems.
Any advice appreciated.
|Dr. Yasser Mokhtar - Mon Mar 21, 2005 2:37 pm||
You most probably had pericarditis which is inflammation of the pericardium and it is usually caused by a virus. Pericarditis is usually treated with over the counter pain relievers and anti-inflammtory medications such as ibuprofen and the like.
It is not a bad idea to have a follow-up appointment to make sure that everything is in order, but i don't think that there is any problem from the symptoms that you mentioned.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.